Olanzapine - Treatment Options - Depersonalization Community

Jump to content


Please Read the Community Forum Guidelines Before Posting.


Photo

Olanzapine


  • Please log in to reply
15 replies to this topic

#1 Bluesky

Bluesky

    Newbie

  • DPSH Members
  • Pip
  • 18 posts

Posted 08 February 2021 - 09:25 AM

Hello to everyone here, 

The new psychiatrist I went to yesterday gave me Olanzapine 10mg, 1 pill to take the evening.

And I did, and it made me sooo sleepy and tired (obviously more than usual), that I woke up today (by forcing myself to) at 13:30.

I know it is probably an effect. But I don't think I will take it today too, maybe tomorrow.

Weird thing, it did help me by making things better in a way I can't discribe (or I am too exhausted to do so, sorry).

But I took courage and went to the market to buy and get some air and sunshine.

She also gave me Depakine chrono, after I did a EEG. But I remember I took it once (from another psychiatrist), and it made my hands shake for more than a month. So I didn't take it yesterday.

Any thoughts on this would be appreciated, thank you.

Peace be upon you all.

 



#2 Zpgrimm

Zpgrimm

    Regular Contributor

  • DPSH Members
  • 81 posts

Posted 08 February 2021 - 03:46 PM

Hello There,

 

Any anti-psychotic that you take will make you very sleepy, and like you said you should take it at nighttime. I am glad the Olanzapine is helping you a little, I would take as prescribed everyday so it gets to a level in your blood that is therapeutic. One thing to watch out for though is weight gain, when I was on it I gained a ton of weight in a short period of time.    



#3 Saschasascha

Saschasascha

    Advanced Member

  • DPSH Members
  • 50 posts

Posted 08 February 2021 - 04:47 PM

Hey Bluesky, great to hear it possibly has a little positive effect so far. Why are you taking a day off? Its meant to be used daily, isnt it?



#4 Psyborg

Psyborg

    Great Contributor

  • DPSH Members
  • 445 posts

Posted 08 February 2021 - 05:21 PM

i take olanzapine 7.5mg every night and it gave me my life back . i dont have any side effects from it (so far) . for me it is an awesome medication

 

and i am warning you . do NOT stop or reduce your medication without your doctor . trust me

 

i did that a few times and have suffered extremely because of it 



#5 Mayer-Gross

Mayer-Gross

    Senior DPSelfhelp.com Member

  • DPSH Members
  • 681 posts
  • LocationDenmark

Posted 08 February 2021 - 05:27 PM

The former "Depersonalization research unit" wrote in a text about their experiences in the use of anti-psychotics drug; 

 

"However, if the clinician is not sufficiently alive to the fact that these are indeed similes or metaphors and that insight is preserved, a psychotic disorder may be erroneously diagnosed. We have seen a number of cases where patients with primary depersonalisation had been previously misdiagnosed with schizophrenia and started on antipsychotic medications, which had invariably worsened their symptoms"

https://www.cambridg...73145C016CC1F57

 

10.mg of olanzapine is a relatively high dose. 2.5 mg -5.mg might be better if one would try such an approach. 

One shall remember the depersonalization disorder is highly under diagnosed, misunderstood among medical professionals including the majority of psychtrists. The disorder is also found to be refractory to most pharmacological interventions. There are no formal treatment for depersonalization. 

 

If there was a drug or a natural remedy that helped a majority it would have been tried and replicated by many now. 



#6 Saschasascha

Saschasascha

    Advanced Member

  • DPSH Members
  • 50 posts

Posted 08 February 2021 - 06:09 PM

I would definitely continue the treatment. There are definitely DP people that respond to antipsychotics; but as Mayer-Gross said, a slightly smaller dose MIGHT be better. You have to eperiment. Good luck and keep us updates, Bluesky! =)



#7 Bluesky

Bluesky

    Newbie

  • DPSH Members
  • Pip
  • 18 posts

Posted 09 February 2021 - 10:03 AM

Hello There,

 

Any anti-psychotic that you take will make you very sleepy, and like you said you should take it at nighttime. I am glad the Olanzapine is helping you a little, I would take as prescribed everyday so it gets to a level in your blood that is therapeutic. One thing to watch out for though is weight gain, when I was on it I gained a ton of weight in a short period of time.    

Hi, thank you for responding. Do you have any tips to avoid gaining wait in this case ? 



#8 Bluesky

Bluesky

    Newbie

  • DPSH Members
  • Pip
  • 18 posts

Posted 09 February 2021 - 10:06 AM

Hey Bluesky, great to hear it possibly has a little positive effect so far. Why are you taking a day off? Its meant to be used daily, isnt it?

Hey there. Well even if I took it at night, it gave me the kind of sleepiness that make you unable to do anything by stay in bed, so. 



#9 Bluesky

Bluesky

    Newbie

  • DPSH Members
  • Pip
  • 18 posts

Posted 09 February 2021 - 10:08 AM

i take olanzapine 7.5mg every night and it gave me my life back . i dont have any side effects from it (so far) . for me it is an awesome medication

 

and i am warning you . do NOT stop or reduce your medication without your doctor . trust me

 

i did that a few times and have suffered extremely because of it 

Thank you for the advice. I will make sure to stop it (if I do) progressively. 



#10 Bluesky

Bluesky

    Newbie

  • DPSH Members
  • Pip
  • 18 posts

Posted 09 February 2021 - 10:12 AM

The former "Depersonalization research unit" wrote in a text about their experiences in the use of anti-psychotics drug; 

 

"However, if the clinician is not sufficiently alive to the fact that these are indeed similes or metaphors and that insight is preserved, a psychotic disorder may be erroneously diagnosed. We have seen a number of cases where patients with primary depersonalisation had been previously misdiagnosed with schizophrenia and started on antipsychotic medications, which had invariably worsened their symptoms"

https://www.cambridg...73145C016CC1F57

 

10.mg of olanzapine is a relatively high dose. 2.5 mg -5.mg might be better if one would try such an approach. 

One shall remember the depersonalization disorder is highly under diagnosed, misunderstood among medical professionals including the majority of psychtrists. The disorder is also found to be refractory to most pharmacological interventions. There are no formal treatment for depersonalization. 

 

If there was a drug or a natural remedy that helped a majority it would have been tried and replicated by many now. 

Yes, I agree. I did think at first that it was too much, giving me 10mg. But upon calling the doctor today, she said to take it day by day for a week and then continue with it everyday... Now, I don't know if I should do that or take half a pill today..



#11 Bluesky

Bluesky

    Newbie

  • DPSH Members
  • Pip
  • 18 posts

Posted 09 February 2021 - 10:17 AM

I would definitely continue the treatment. There are definitely DP people that respond to antipsychotics; but as Mayer-Gross said, a slightly smaller dose MIGHT be better. You have to eperiment. Good luck and keep us updates, Bluesky! =)

 

Hello there. Do you know what might make someone more responsive to antipsychotics ? 

As to updates, I could say for now that I had weirder dreams than before these two days.

Godd luck to you too.



#12 Mayer-Gross

Mayer-Gross

    Senior DPSelfhelp.com Member

  • DPSH Members
  • 681 posts
  • LocationDenmark

Posted 09 February 2021 - 10:45 AM

Look, it is you who have the idea that a psychiatrists knows anything about this disorder. I would say there is a 95% chance he dont. This is highly under and misdiagnosed. There is no exoteric knowlege that says "only for psychiatrists and doctors". Everything is open in medical databases with publications in medical journals. There is no publication at all saying that anti-psychotics have any benefits in depersonalization in its primary form. There is publication saying it is often misunderstood by psychiatrists as  symptoms of a psychotic state and a treatment for such is started up. I don't know if you have depersonalization in its primary form. I have seen many of this forum who have these symptoms secondary to another condition. Some with secondary depersonalization to another state might have benefits of anti-psychotics. 






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users